Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 99, NWS Jacksonville, FL

June 6, 2005Suwannee County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 6, 2005, 6:33 PM EDT for Suwannee County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 6:33 PM EDT (22:33 UTC)
Expired
Jun 6, 2005, 7:17 PM EDT
In force
44 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
327 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:46 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jun 6, 2:46 PM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
246 PM EDT MON JUN 6 2005

...SEA BREEZE WILL DOMINATE AFTN/EVE TSTMS NEXT COUPLE OF DAYS...

.SHORT TERM...TONIGHT THROUGH WED NIGHT...
THIS EVENING...18Z LAPS SHOWING AN AXIS OF SURFACE BASED CAPE ON THE
ORDER OF 3000-4000J ALONG THE FL/GA BORDER...MAINLY WEST OF JAX. THE
EAST COAST SEA BREEZE HAS ABOUT A 10 KNOT PUSH TO THE WEST WHILE THE
GULF COAST SBRZ EDGING VERY SLOWLY INLD. AM STILL EXPECTING A SBRZ
MERGER ALONG THE I-75 CORRIDOR LATER THIS AFTERNOON WITH SCTD STRONG
AND ISOLD SEVERE TSTMS WITH POTENTIAL FOR A FEW WET MICROBURSTS AND
LOCALLY HEAVY RAINFALL WITH SLOW MOVEMENT OF STORMS. ACTIVITY WILL
SIT AND SLOWLY DIMINISH OVER THE INLAND AREAS WHILE COASTAL SECTIONS
WILL HAVE FAIRLY PLEASANT CONDITIONS WITH EASTERLY WINDS THROUGH
SUNSET.
TUE/WED...0 TO 6 KM FLOW WILL REMAIN AT 5 KNOTS OR LESS BOTH
DAYS...AND WILL ALLOW FOR GULF COAST AND ATLC SEA BREEZES TO PRESS
INLAND...THE ALTC SEA BREEZE WILL DOMINATE SLIGHTLY AS HIGHER SFC
PRESSURES OFF THE FL EAST COAST WITH WEAK BERMUDA RIDGE IN PLACE
WILL MAKE INLD AREAS WEST OF I-95 AND EAST OF I-75 THE BEST AREAS OF
MOISTURE CONVERGENCE FOR TSTM ACTIVITY. HAVE KEPT POPS SLIGHTLY
LOWER THAN THE LIKELY GFS MOS...AND LEANED A BIT CLOSER TO THE ETA
MOS WITH GENERALLY GOOD CHANCE POPS AROUND 50% ACRS THE INLD AREAS.
WITH SBRZ ACTIVITY DOMINATING THERE WILL BE ISOLD STRONG/SVR TSTMS
BOTH DAYS WITH ISOLD WET MICROBURST ACTIVITY.

.LONG TERM...THURSDAY THROUGH MONDAY...
LAST COUPLE OF GFS MODEL RUNS CONTINUE TO BE QUITE CHANGEABLE IN
MEDIUM RANGE FORECAST PERIOD. 0-6 KM ATMOSPHERIC FLOW WILL START OUT
OF THE SOUTH ON THURSDAY WHICH WILL KEEP AFTERNOON POPS IN THE
40-50% RANGE...WITH MODELS DIVERGING THE REST OF THE PERIOD...AND
MUCH OF THE ENSEMBLE GUIDANCE SUGGESTING SOME DRIER AND DEEPER
EASTERLY FLOW SETTING UP FRI AND CONTINUING INTO THE WEEKEND WITH
SUBSIDENCE AND DRIER AIR DROPPING POPS INTO THE 20-30% RANGE FOR THE
FRIDAY THROUGH MONDAY PERIOD...AND THE 00Z ENSEMBLE GUIDANCE
FORECASTS OF ONLY ISOLATED (20%) COVERAGE ON SATURDAY AS THE DRIEST
DAY DURING THE EXTENDED TIME FRAME. MAX/MIN TEMPS WILL REMAIN NEAR
OR SLIGHTLY ABOVE CLIMO THROUGH THE PERIOD. ONLY CONCERN AT THE
MOMENT WILL BE SLIGHTLY HIGHER RISK OF RIP CURRENTS AT AREA BEACHES
AS EASTERLY FLOW INCREASES IN THE LOW LEVELS TOWARD THE END OF THE
WEEK.

&&

.MARINE...WEAK SURFACE RIDGE WILL REMAIN ACROSS AREA THIS WEEK SO
LITTLE CHANGES EXPECTED.  DAILY SEABREEZES WILL INCREASE SE WINDS
NEAR THE COAST.  SEAS WILL INCREASE LATER IN THE WEEK AS SURFACE
RIDGE SHIFTS NORTH AND EASTERLY SWELLS DEVELOP FROM A LONG AND
INCREASING EASTERLY FETCH.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  91  71  89 /  20  50  30  60
SSI  75  87  74  86 /  10  40  20  50
JAX  69  89  71  89 /  20  50  30  50
SGJ  72  86  73  85 /  20  50  30  50
GNV  70  91  70  89 /  30  50  30  50
OCF  70  92  71  90 /  30  50  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PUBLIC...HESS
MARINE/FIRE WX...ZIBURA
Hazardous weather outlook, Jun 6, 11:42 AM EDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1142 AM EDT MON JUN 6 2005

UPDATED TO INCREASE SEVERE WEATHER THREAT ACROSS INLAND AREAS

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-071000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1142 AM EDT MON JUN 6 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE ACROSS THE SUWANNEE RIVER VALLEY IN SOUTHEAST GEORGIA AND
NORTH FLORIDA...

A LINGERING FRONTAL ZONE ACROSS THE SUWANNEE RIVER VALLEY WILL HELP
IGNITE SCATTERED TO NUMEROUS THUNDERSTORM ACTIVITY THIS AFTERNOON.
THE ATLANTIC COAST SEA BREEZE WILL SLOWLY MOVE WESTWARD AND MEET
THE GULF COAST SEA BREEZE ALONG THE I-75 CORRIDOR IN NORTHEAST
FLORIDA AND ACROSS INLAND SECTIONS OF SOUTHEAST GEORGIA BY LATE
THIS AFTERNOON. THE STORMS WILL HAVE A VERY SLOW AND ERRATIC MOTION
WITH MOVEMENT AT LESS THAN 10 MPH...AND WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL...AS WELL AS HAIL AND DAMAGING WINDS IN A
FEW STORMS ALONG THE I-75 CORRIDOR. STRONG STORMS WILL CONTINUE
THROUGH SUNSET THEN SLOWLY WEAKEN AND CONTINUE THROUGH MIDNIGHT...
MAINLY ACROSS INLAND SECTIONS OF THE FORECAST AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD. HIGHER THAN NORMAL RISK FOR RIP CURRENTS IS EXPECTED
FRIDAY DUE TO INCREASING EASTERLY SWELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS SHOULD
SELF-ACTIVATE AND RELAY STORM REPORTS IF WARNINGS ARE ISSUED FOR
THEIR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ZAPPE/HESS

In the hours before

Special weather statement, Jun 6, 4:23 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT MON JUN 6 2005

GAZ136-062130-
WAYNE GA-
423 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN WAYNE
COUNTY FOR STRONG THUNDERSTORM WINDS..FREQUENT LIGHTNING AND PERIODS
OF VERY HEAVY RAINFALL VALID UNTIL 530 PM EDT...

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF
DOCTORTOWN...OR ABOUT 2 MILES WEST OF LUDOWICI...MOVING SOUTHWEST AT
5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND DOCTORTOWN...GARDI AND JESUP THROUGH 530 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF
40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 6, 5:46 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
546 PM EDT MON JUN 6 2005

FLZ020-062230-
HAMILTON FL-
546 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN HAMILTON
COUNTY FOR STRONG THUNDERSTORM WINDS...FREQUENT LIGHTNING AND HEAVY
RAINFALL VALID UNTIL 630 PM EDT...

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER EASTERN RURAL HAMILTON COUNTY...OR
ABOUT 10 MILES EAST OF JASPER...NEARLY STATIONARY. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BAKERS MILL THROUGH 630
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 6, 5:47 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT MON JUN 6 2005

FLZ021-022-062245-

COLUMBIA FL-SUWANNEE FL-
547 PM EDT MON JUN 6 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND
COLUMBIA COUNTIES FOR STRONG THUNDERSTORM WINDS...HAIL AND PERIODS
OF HEAVY RAINFALL VALID UNTIL 645 PM EDT...

AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
4 MILES EAST OF WELLBORN TO 9 MILES SOUTH OF WELLBORN...OR ALONG A
LINE EXTENDING FROM 7 MILES WEST OF LAKE CITY TO 10 MILES NORTH OF
ICHETUCKNEE SPRINGS STATE...MOVING WEST AT 5 MPH. THIS CLUSTER OF
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...
SUWANNEE VALLEY...WELLBORN...MCALPIN AND HOUSTON THROUGH 645 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:26 PM EDTSevere Thunderstorm WarningJAXHamilton30 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.